Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 270, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 12, 2019, 11:13 PM CDT for Bourbon County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2019, 11:13 PM CDT (04:13 UTC)
- Expired
- Aug 13, 2019, 12:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 124 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2728 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.1
The text
As transmitted.
297
WUUS53 KSGF 130413
SVRSGF
KSC011-130500-
/O.NEW.KSGF.SV.W.0270.190813T0413Z-190813T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1113 PM CDT Mon Aug 12 2019
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Bourbon County in southeastern Kansas...
* Until midnight CDT.
* At 1113 PM CDT, a severe thunderstorm was located near Moran, or
near La Harpe, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Scott... Marmaton...
Bronson... Uniontown...
Fulton... Redfield...
Mapleton... Harding...
Pawnee Station... Hiattville...
Petersburg... Hammond...
Devon... Porterville...
Xenia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3804 9508 3804 9485 3803 9462 3767 9478
3767 9500 3768 9500 3768 9509 3769 9509
TIME...MOT...LOC 0413Z 292DEG 26KT 3795 9521
HAIL...1.00IN
WIND...60MPH
$$
Lindenberg1 follow-up statement
502
WWUS53 KSGF 130436
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1136 PM CDT Mon Aug 12 2019
KSC011-130500-
/O.CON.KSGF.SV.W.0270.000000T0000Z-190813T0500Z/
Bourbon KS-
1136 PM CDT Mon Aug 12 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR BOURBON COUNTY...
At 1135 PM CDT, a severe thunderstorm was located 7 miles north of
Redfield, or 10 miles northwest of Fort Scott, moving east at 65
mph. Additional strong to severe storms will move out of Allen
county and into southern Bourbon county. These will also be capable
of producing winds of 60 to 70 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Fort Scott... Marmaton...
Bronson... Uniontown...
Fulton... Redfield...
Mapleton... Harding...
Pawnee Station... Hiattville...
Petersburg... Hammond...
Devon... Porterville...
Xenia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3804 9508 3804 9485 3803 9462 3767 9478
3767 9500 3768 9500 3768 9509 3769 9509
TIME...MOT...LOC 0435Z 285DEG 54KT 3794 9485
HAIL...1.00IN
WIND...70MPH
$$
LindenbergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 5:54 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Aug 12, 5:54 PM CDT, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
554 PM CDT Mon Aug 12 2019
.SHORT TERM...(This evening through Tuesday)
It was a hot and muggy day over extreme southeast Kansas and the
Missouri Ozarks. Temperatures warmed into the 90s under mostly
sunny skies. Dew points were in the mid 70s, creating heat index
values ranging from 100 to 110 degrees.
A Heat Advisory will remain in effect through early this evening.
For tonight, as a frontal boundary sags through the Ozarks,
showers and thunderstorms are expected to develop. Many locations
will remain dry, however, a few of these storms could become
marginally severe, with 60 mph wind gusts being the primary risk.
Storms should exit the region Tuesday morning. Cooler and drier
air will filter in, with highs in the middle and upper 80s
tomorrow. A few locations across southern Missouri could reach 90
prior to the front getting all the way into Arkansas.
.LONG TERM...(Wednesday through Monday)
A drier continental airmass will be overhead across the Ozarks
through most of the next several days. This will offer relief
from the heat, although, we will still experience temps in the
middle and upper 80s. Much lower dew points will make the air feel
more comfortable.
Precipitation chances through the upcoming weekend and into next
work week looks pretty limited. Given the drier continental air
and the lack of any forcing mechanisms, a mostly dry forecast is
expected into next week. There is a signal for a possible
overnight storm complex Friday morning and again on Saturday,
however, those rain chances are very uncertain at this time.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 552 PM CDT Mon Aug 12 2019
A surface front will begin to push into the forecast area later
this evening and overnight. Showers and storms will be possible
with the frontal boundary mainly after 05z. Will have convection
in a tempo group for about 4 hours as it moves through with MVFR
conditions. Outside of the convection, should remain in VFR. Winds
will become northwest behind the front and evenutally northerly on
Tuesday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for MOZ055>058-066>071-
077>083-088>098-101>106.
KS...Heat Advisory until 8 PM CDT this evening for KSZ073-097-101.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...LindenbergHazardous weather outlook, Aug 12, 9:20 PM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 920 PM CDT Mon Aug 12 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140230- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 920 PM CDT Mon Aug 12 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... Warm and humid conditions will persist tonight with heat index values in the 90s this evening falling back into the 80s overnight. A cold front will bring the chance for showers and thunderstorms tonight. There is a limited risk for a few strong to marginally severe storms with this frontal passage. Thunderstorm wind gusts up to 60 mph will be the primary risk with the strongest storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A few thunderstorms could be ongoing early Tuesday morning. Heat index values of 95 to 105 degrees are likely over far south central Missouri on Tuesday before the front moves through. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 11:54 PM CDT | Special Weather Statement | SGF | Bourbon | 51 min |
| Aug 13, 12:23 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 52 min |
| Aug 13, 1:07 AM CDT | Areal Flood Advisory | SGF | Bourbon | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.